MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VISILEX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VISILEX MESH; SURGICAL MESH
Catalog Number 0112910
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Injury (2348); Disability (2371)
Date of Event 09/27/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol visilex (device #1).An additional emdr was submitted to represent the bard/davol perfix plug (device #2).Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol visilex on (b)(6) 2006, perfix plug on (b)(6) 2016 and phasix on (b)(6) 2020.As reported, the patient is making a claim for an adverse patient outcome against the visilex and perfix plug.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This supplemental emdr represents the bard/davol visilex (device 1).An additional supplemental emdr was submitted to represent the bard/davol perfix plug (device 2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol visilex on (b)(6) 2006, perfix plug on (b)(6) 2016 and phasix on (b)(6) 2020.As reported, the patient is making a claim for an adverse patient outcome against the visilex and perfix plug.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2006 - patient was diagnosed with right inguinal hernia thereby underwent laparoscopic repair with implant of visilex mesh (device 1).Per op notes, ¿an indirect hernia sac was identified and reduced.The visilex mesh (device 1) was placed and tacked.The fascia was closed with sutures.¿ (b)(6) 2016 - patient was diagnosed with right inguinal hernia and pain thereby underwent open repair with implant of perfix plug (device 2).Per op notes, ¿a small direct hernia sac was identified in the floor of inguinal canal and reduced.A perfix plug (device 2) was placed in the defect and was secured with sutures.Adhesions were taken down.No indirect hernia was identified.A onlay patch was placed in the floor of canal and secured with sutures.¿ (b)(6) 2020 - patient was diagnosed with perforated appendicitis and right groin pain thereby underwent laparoscopic repair with appendectomy.Per op notes, ¿appendix was identified in the right lower quadrant and adherent to anterior abdominal wall.The appendix was incarcerated in a hernia.There was evidence of perforation into prior mesh (device 2).There was no recurrent hernia.The appendix was removed.The prior mesh was well incorporated and unable to remove.The exposed mesh was noted and tacked with sorbafix tacker.Saline irrigation was performed.¿ (b)(6) 2020 ¿ patient had postoperative abscess was drained out.(b)(6) 2020 - patient was diagnosed with right groin mesh infection and recurrent right inguinal hernia thereby underwent open repair with excision of perfix plug (device 2) and implant of phasix st (device 3).Per op notes, ¿adhesions between prior mesh (device 2) and shelving edge were lysed.The onlay mesh was crumpled and excised.The mesh plug (device 2) was excised entirely.At proximal point of mesh, cloudy fluid was noted and drained.The inguinal floor was closed with sutures.A phasix st (device 3) was placed and secured with sutures.¿.

Brand Name
VISILEX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key10669192
Report Number1213643-2020-09293
Device Sequence Number16864146
Product Code FTL
UDI-Device Identifier00801741016646
UDI-Public(01)00801741016646(10)43HPD231
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K953577
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0112910
Device Lot Number43HPD231
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2020
Supplement Date Received by Manufacturer11/18/2025
Initial Report FDA Received Date10/13/2020
Supplement Report FDA Received Date12/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age37 YR
Patient SexMale
Patient Weight68 KG